• Hallie Hallie
    April 24, 2008
    Is there an allergy medicine that doesn't cause yeast infections?
    Hallie Hallie
    April 24, 2008

    I have seasonal allergies, but whenever I take an OTC medicine, I develop a yeast infection.  Are there any allergy medicine that will NOT cause a yeast infection?

    READ MORE

FROM OUR EXPERTS

  • Kathleen MacNaughton
    Health Pro
    April 24, 2008
    Kathleen MacNaughton
    Health Pro
    April 24, 2008

    Hi Hallie... You didn't say what kind of medicine you were taking that you believe is causing your yeast infections. The most common ones are: antibiotics, high estrogen contraceptives, immunosuppressant drugs, and steroids. I couldn't find anything in the literature that antihistamines, the most common allergy medicine, cause yeast infections. I would encourage you to talk with your doctor about the best approaches. However, you can also try a nasal rinse, which flushes out mucus and allergens from your nasal passages. You can buy one at your local drugstore or even make your own, with the recipe here: http://altmedicine.about.com/cs/allergiesasthma/a/SinusIrrigation.htm

    • LAW
      LAW
      February 16, 2011
      LAW
      LAW
      February 16, 2011

      I use Claritin D sometimes for my allergies and everytime I  always get a yeast infection.

      READ MORE
    • marianaadrianaioja
      September 22, 2015
      marianaadrianaioja
      September 22, 2015
      I am from Romania, I used Claritine for the first time before going on vacation due to a nasal allergy. It gave me headaches, moved my period in advance with 1 week, which NEVER happened to me, spoiling my seaside vacation, and it gave me candida I'm still treating, very aggressive as the gynecologist said!!!! the main problem is that on the leaflet there is no mentioning about causing candida!!! how could they pass that, since there are SO MANY people saying that they got candida after taking Claritin???? I reported them at our drug monitoring institution. If I could read on the leaflet that, I would have NEVER taken Calritine!!!!! I always read leaflets first! READ MORE

FROM OUR COMMUNITY

  • Mz. B May 05, 2011
    Mz. B
    May 05, 2011

    Hallie, I've had yeast allergies for yrs. If you are coming down with yeast infections, you are overloaded with it. So you need to cleanse yourself of the bad bacteria, caused by yeast. You can start by cutting back on your yeast intake: breads, pizzas, wine, beer, etc. Then consume a good quality yogurt everyday. I personally eat Stoneyfield, as it's organic and has the highest level of Probiotics. The probiotics will help to kill off the bad bacteria and provide you with good bacteria, to balance off your stomach.

     

    Also sugars should be kept to an absolute minimum, as they too feed the bad bacteria and allow it to thrive. Once you get your stomach balanced with good bacteria, you shouldn't experience anymore issues taking medicines. Whether they be prescription or OTC. There's a wealth of information on the internet available on yeast allergies, yeast overload, probiotics etc. The key is balance and maintaining that balance with a daily regimen. Hope this helps out and good luck.Smile

    READ MORE
  • Casey April 17, 2011
    Casey
    April 17, 2011

    A new OTC allergy medication that does not cause drowsiness is Allegra.  I couldnt take Zyrtec or Claritan or the generic OTC allergy meds at work because of the drowsiness and I found that recently OTC Allegra works great. I have not taken the Allegra-D, but I would assume the same.

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.